Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 5, 2014, 8:17 PM MDT for Colfax County, Union County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2014, 8:17 PM MDT (02:17 UTC)
- Expired
- Jun 5, 2014, 9:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Colfax County, NM, Union County, NM
The radar
The Pueblo radar (KPUX), 174 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:43 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
019
WUUS55 KABQ 060217
SVRABQ
NMC007-059-060315-
/O.NEW.KABQ.SV.W.0035.140606T0217Z-140606T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
817 PM MDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 915 PM MDT
* AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR RATON...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SUGARITE...
FOLSOM...
CAPULIN...
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 439 AND 456...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
&&
LAT...LON 3700 10388 3672 10385 3671 10456 3692 10460
3701 10410
TIME...MOT...LOC 0217Z 260DEG 20KT 3684 10443
$$
343 follow-up statements
006
WWUS55 KABQ 060236
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
836 PM MDT THU JUN 5 2014
NMC007-059-060315-
/O.CON.KABQ.SV.W.0035.000000T0000Z-140606T0315Z/
COLFAX NM-UNION NM-
836 PM MDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR NORTHWESTERN UNION AND NORTHEASTERN COLFAX COUNTIES...
AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF SUGARITE...OR ABOUT 7 MILES EAST OF
RATON...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAPULIN VOLCANO NATIONAL MONUMENT...
FOLSOM...
CAPULIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR NORTHEAST NEW MEXICO.
&&
LAT...LON 3700 10388 3672 10385 3675 10447 3694 10449
3701 10410
TIME...MOT...LOC 0236Z 260DEG 20KT 3686 10430
$$
34184
WWUS55 KABQ 060303
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
903 PM MDT THU JUN 5 2014
NMC007-059-060315-
/O.CON.KABQ.SV.W.0035.000000T0000Z-140606T0315Z/
COLFAX NM-UNION NM-
903 PM MDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR NORTHWESTERN UNION AND NORTHEASTERN COLFAX COUNTIES...
AT 903 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF CAPULIN VOLCANO NATIONAL MONUMENT...OR
ABOUT 15 MILES NORTHWEST OF DES MOINES...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAPULIN...
FOLSOM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR NORTHEAST NEW MEXICO.
&&
LAT...LON 3674 10424 3698 10427 3701 10410 3700 10388
3672 10385
TIME...MOT...LOC 0303Z 260DEG 20KT 3686 10406
$$
34701
WWUS55 KABQ 060314
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
914 PM MDT THU JUN 5 2014
NMC007-059-060324-
/O.EXP.KABQ.SV.W.0035.000000T0000Z-140606T0315Z/
COLFAX NM-UNION NM-
914 PM MDT THU JUN 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN UNION AND
NORTHEASTERN COLFAX COUNTIES WILL EXPIRE AT 915 PM MDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR NORTHEAST NEW MEXICO.
LAT...LON 3674 10424 3698 10427 3701 10410 3700 10388
3672 10385
TIME...MOT...LOC 0314Z 260DEG 20KT 3687 10398
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:38 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 5, 5:38 PM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 PM MDT THU JUN 5 2014 .AVIATION... 00Z TAF CYCLE AREA OF MID LEVEL CLOUDS ACROSS CENTRAL NM WILL CONTINUE TO PROPAGATE NEWD THIS EVENING. VIRGA AND GUSTY ERRATIC WINDS ASSOCIATED WITH DRY MICROBURST WILL BE THE MAIN THREAT WITH THIS ACTIVITY. ACROSS NE NM...ISOLATED SEVERE STORMS WILL BE POSSIBLE THRU THE EVENING WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 50KT POSSIBLE. MAIN THREAT EXISTS FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS TO THE OK BORDER. LATER TONIGHT...MVFR CIGS WILL BE POSSIBLE ACROSS THE NE...MAINLY EAST SLOPES OF SANGRES AND AROUND KLVS...TO OK BORDER. OTHERWISE...EXPECT GAP WINDS INTO KSAF AND KABQ WITHIN A FEW HOURS. STAYED ABOVE GUIDANCE IN ABQ...THOUGH CURIOUS IF THE OUTFLOW BOUNDARIES FROM THE VIRGA WILL BATTLE THE EAST WIND BACK A BIT. IF NOT...EAST WIND MAY ARRIVE A BIT SOONER THAN CURRENT TAFS EXPRESS. 34 && .PREV DISCUSSION...314 PM MDT THU JUN 5 2014... .SYNOPSIS... A PERIOD OF POTENTIALLY SEVERE THUNDERSTORMS IS ON TAP FOR PARTS OF NORTHEASTERN NEW MEXICO BEGINNING THIS EVENING. THE THREAT FOR SEVERE THUNDERSTORMS WILL EXPAND TO MUCH OF THE EASTERN PLAINS SATURDAY EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES THE STATE. MORE GENERAL THUNDERSTORM ACTIVITY IS EXPECTED EACH AFTERNOON THROUGH SUNDAY FOR THE REST OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAINS. WARMER AND DRIER CONDITIONS ARE EXPECTED WEST OF THE CENTRAL MOUNTAINS...THOUGH A FEW DRY THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY. THE ACTIVE WEATHER PATTERN WILL TREND DOWN EARLY NEXT WEEK AS THE UPPER LEVEL RIDGE REESTABLISHES OVER THE STATE. && .DISCUSSION... A SERIES OF WEAK DISTURBANCES ALOFT AND CONVECTION AIDED BACKDOOR COLD FRONTS COMBINE TO MAKE THIS A TRICKY WEATHER PERIOD. MODELS STILL DISAGREE ON PLACEMENT AND COVERAGE OF CONVECTION...AND MOIST BACKDOOR FRONT SURGES FOR THE NEXT FEW DAYS. TRENDED MORE TOWARD HIGH RES NAM FOR ITS ABILITY TO PICK UP SMALLER SCALE FEATURES. THIS IS MOST NOTABLE ON WESTWARD PUSH OF BACKDOOR FRONT THURSDAY NIGHT INTO FRIDAY AND FRIDAY NIGHT INTO SATURDAY. ADDED POPS ACROSS CONTINENTAL DIVIDE AS A RESULT...THOUGH KEPT DRY TSTM WORDING. OVERALL...AN UPPER LEVEL RIDGE WILL SLOWLY WEAKEN BEFORE GETTING DISPLACED WEST THROUGH THE WEEKEND AS AN UPPER LEVEL TROUGH MAKES ITS WAY ACROSS THE STATE SUNDAY. AT THE SURFACE...A SERIES OF BACKDOOR COLD FRONTS AIDED BY CONVECTION WILL PUSH MOISTURE FARTHER WEST EACH DAY...REACHING THE CONTINENTAL DIVIDE BY SUNDAY. LOWING HEIGHTS ALOFT...COOLER TEMPS BEHIND THE FRONT...AND INCREASED CLOUD COVER WILL CAUSE TEMPS TO TREND DOWN ACROSS THE EASTERN PLAINS...BECOMING BELOW TO WELL BELOW NORMAL. AREAS WEST OF THE CENTRAL MOUNTAIN WILL COOL SLIGHTLY...BUT HIGHS SHOULD REMAIN NEAR TO ABOVE NORMAL. THE RIDGE WILL SLOWLY BUILD BACK OVER THE STATE EARLY NEXT WEEK...CAUSING A RETURN TO WARMER AND DRIER CONDITIONS. SHOWERS AND THUNDERSTORMS POTENTIAL WILL TREND DOWN EACH DAY...THOUGH REMAIN FOCUSED OVER THE NORTHERN MOUNTAINS AND EASTERN PLAINS. DAILY ROUNDS OF SHOWER AND THUNDERSTORMS WILL FIRE ALONG AND EAST OF THE CENTRAL MOUNTAINS THROUGH SUNDAY. HIGH CAPE...INCREASED BULK SHEAR VECTORS...AND LIFTED INDICES UP TO -4 WILL CREATE SOME SEVERE TSTMS ACROSS THE NE CORNER TONIGHT. 0-6KM SHEAR MAY NOT BE AS STRONG FRIDAY...BUT ENOUGH INSTABILITY WILL REMAIN IN PLACE FOR MORE SEVERE TSTMS ACROSS THE NE PLAINS...WITH THE BEST FOCUS SLIGHTLY FARTHER SOUTH THAN TONIGHTS CONVECTION. BETTER SHEAR...INCREASED LIFT ALOFT FROM THE DISTURBANCE SHOULD EXPAND THE SEVERE WX POTENTIAL SATURDAY TO MUCH OF THE EASTERN PLAINS. PRIMARY THREATS THROUGH THE PERIOD WILL BE LARGE HAIL AND DAMAGING WINDS. && .FIRE WEATHER... THE MAIN FIRE WEATHER STORY DURING THE NEXT FEW DAYS WILL BE THE DRYLINE AND BACKDOOR COLD FRONTAL SURGES. ABUNDANT HUMIDITY AND MOISTURE WILL BE FOUND ON THE EAST SIDE OF THE DRYLINE. VERY DRY AIR WILL BE FOUND ON THE WEST SIDE OF THE BOUNDARY. THIS DRYLINE WILL MOVE BACK AND FORTH ACROSS THE FORECAST AREA THROUGH THIS WEEKEND. DRIER STORMS WILL BE FOUND ON THE WESTERN PERIPHERY OF THIS DRYLINE BOUNDARY. SUPER HAINES AND WELL ABOVE NORMAL IF NOT NEAR RECORD MIXING WILL BE FOUND ACROSS SOME WESTERN AND CENTRAL AREAS THROUGH SATURDAY BEFORE MODERATING SOME ON SUNDAY. AS FAR AS THE REST OF TODAY...BACK DOOR COLD FRONTAL BOUNDARY AND DRYLINE CURRENTLY FOUND ALONG THE EAST SLOPES OF THE SANGRE DE CRISTOS SOUTHWARD TO NEAR CLINES CORNERS TO THE EAST SLOPES OF THE SACRAMENTOS. SURFACE BASED STORMS WILL BE FOUND ALONG THIS BOUNDARY. ELEVATED VIRGA AND VERY DRY STORMS COULD BE FOUND OVER ZONE 107 AND PERHAPS EVEN SOUTHERN PORTIONS OF ZONE 106. MIX OF WET AND DRY ALONG THE SANGRE DE CRISTOS AND WEST SLOPES. WETTING STORMS WILL BE FOUND OVER THE EASTERN PLAINS WITH DEVELOPMENT CONTINUING THROUGH MOST OF THE OVERNIGHT ACROSS THE NORTHEAST. THE CENTRAL MOUNTAIN GAP WIND WILL DEVELOP TONIGHT AND BE BREEZY TO LOCALLY WINDY. THIS WILL INCREASE RECOVERIES ACROSS CENTRAL AREAS COMPARED TO THE PREVIOUS NIGHT BUT RECOVERIES WILL BE VERY POOR ACROSS THE WEST. THE DRYLINE WILL RETREAT BACK TO THE EAST AS HIGHER HUMIDITY...CENTRAL AREAS MIXES OUT. LOOK FOR ANOTHER ROUND OF VERY LOW RH AND SUPER HAINES LIKE CONDITIONS WESTERN/CENTRAL AREAS. MIXING HEIGHTS WILL BE 95TH PERCENTILE OR HIGHER. DRIER STORMS AND VIRGA IS A POSSIBILITY OVER THE SAN MATEOS NEAR MT TAYLOR AS WELL AS THE NORTHWEST MTNS AS THE DRYLINE RETREATS BACK TO THE EAST. NOT A GREAT POSSIBILITY BUT ONE TO LOOK AT. STRONG DOWNDRAFT WINDS WOULD BE ASSOCIATED WITH THIS ACTIVITY. THE STRONGER THREAT FOR MORE ORGANIZED DRIER STORMS WOULD BE FOUND ACROSS ZONE 107. THE DRYLINE WILL SURGE BACK TO THE WEST FRIDAY NIGHT AND SET UP SOMEWHERE BETWEEN THE CONTINENTAL DIVIDE TO THE RIO GRANDE VALLEY. GAP WINDS ALONG THE CENTRAL MTNS WILL ONCE AGAIN BE GUSTY AT TIMES. MODEST RECOVERIES ACROSS PORTIONS OF THE NW PLATEAU...NORTH CENTRAL MTNS AND RIO GRANDE VALLEY AND POOR TO VERY POOR RECOVERIES ACROSS THE WESTERN THIRD OR SO. THE ATMOSPHERE WILL REMAIN VERY UNSTABLE ACROSS WESTERN AND CENTRAL AREAS SATURDAY. SUPER HAINES ONCE AGAIN ACROSS THE WEST. MIXING HEIGHTS WILL BE VERY HIGH ACROSS WESTERN AND CENTRAL AREAS AND AT LEAST 95TH PERCENTILE. DRY LIGHTNING OR MIX OF WET/DRY THREAT OF ORGANIZED STORMS POSSIBLE WITHIN ZONE 107 AND WESTERN PORTIONS OF ZONE 102. SLIGHT CHANCE OF DRY STORMS ACROSS THE NORTHWEST PLATEAU AND WESTERN HIGHLANDS FAVORING THE CONTINENTAL DIVIDE. A MORE ORGANIZED BACK DOOR INDUCED DRYLINE PUSH WILL OCCUR SATURDAY NIGHT. THERE IS STILL SOME DISAGREEMENT IN THE MODELS AS FAR AS HOW FAR WEST TO PUSH THE MOISTURE BUT FIGURE AT LEAST TO THE CONTINENTAL DIVIDE IF NOT A LITTLE FURTHER WEST. THIS WILL BE DEPENDENT ON ORGANIZED THUNDERSTORM DEVELOPMENT ALONG THE CENTRAL MTNS SATURDAY. THE NAM IS MORE AGGRESSIVE THAN THE GFS. THE NAM HAS OUTPERFORMED THE GFS DURING THIS TYPE OF SITUATION AS OF LATE. THIS MEANS ANOTHER FOUND OF DRIER THUNDERSTORMS AND PERHAPS A LITTLE MORE ORGANIZED ACROSS WESTERN AND CENTRAL AREAS FAVORING THE NORTHWEST MTNS. THE DRYLINE WILL ONCE AGAIN GET PUSHED BACK TO THE EAST ON SUNDAY. CONFIDENCE IS INCREASING FOR THE DRIER TSTORM SCENARIO ACROSS PORTIONS OF WESTERN AND CENTRAL NM. A GRADUAL DRYING TREND STILL EXPECTED EARLY NEXT WEEK ACROSS WESTERN AND CENTRAL AREAS WITH SOME AFTERNOON BREEZES. DRYLINE SHOULD REMAIN ACROSS THE EASTERN PLAINS DURING THIS PERIOD...MAYBE ALONG THE EAST SLOPES OF THE CNTRL MTNS. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 5, 5:53 AM MDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 AM MDT THU JUN 5 2014 NMZ501>540-061200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 553 AM MDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED IN NORTHEASTERN NEW MEXICO THIS AFTERNOON AND THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO OVER THE NEXT SEVERAL DAYS...ESPECIALLY IN NORTHEASTERN NEW MEXICO. DAMAGING WINDS AND LARGE HAIL WILL AGAIN BE THE PRIMARY THREATS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS WITHIN NORTHEASTERN NEW MEXICO SHOULD BE ALERT AND READY TO REPORT ANY STRONG TO SEVERE WINDS OR HAIL TO THE ALBUQUERQUE NATIONAL WEATHER SERVICE. YOU CAN SUBMIT YOUR REPORT AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ONTO OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 52
In the hours before
Special weather statement, Jun 5, 5:48 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 PM MDT THU JUN 5 2014
NMZ527-530-060015-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
548 PM MDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY THROUGH 615
PM MDT...
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF BRANSON...OR ABOUT 16 MILES NORTH
OF DES MOINES...MOVING EAST SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHERN UNION COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR NORTHEAST NEW MEXICO.
&&
LAT...LON 3678 10358 3692 10394 3701 10390 3701 10375
3701 10348 3700 10347
TIME...MOT...LOC 2348Z 281DEG 15KT 3699 10378
40Special weather statement, Jun 5, 6:14 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 614 PM MDT THU JUN 5 2014 NMZ530-060045- UNION COUNTY- 614 PM MDT THU JUN 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY THROUGH 645 PM MDT... AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES EAST OF BRANSON...OR ABOUT 19 MILES NORTHEAST OF DES MOINES...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN UNION COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 10317 3668 10323 3685 10369 3701 10367 TIME...MOT...LOC 0014Z 275DEG 17KT 3693 10356 40
Local storm report, Jun 5, 6:37 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 20 NE DES MOINES 36.94N 103.56W
06/05/2014 E1.00 INCH UNION NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1400971
JLPSpecial weather statement, Jun 5, 8:12 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
812 PM MDT THU JUN 5 2014
NMZ533-060245-
GUADALUPE COUNTY-
812 PM MDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GUADALUPE COUNTY THROUGH
845 PM MDT...
AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLONIAS...OR ABOUT 12 MILES NORTHWEST OF
SANTA ROSA...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...SANTA ROSA...COLONIAS...SANTA
ROSA LAKE STATE PARK AND POWER DAM LAKE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR NORTHEAST NEW MEXICO.
&&
LAT...LON 3487 10454 3492 10499 3509 10503 3522 10467
3521 10455
TIME...MOT...LOC 0212Z 255DEG 26KT 3504 10485
40Special weather statement, Jun 5, 8:14 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT THU JUN 5 2014
NMZ527-528-060245-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
814 PM MDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY
THROUGH 845 PM MDT...
AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RATON...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...RATON AND SUGARITE.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 439 AND 456...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3672 10409 3671 10456 3691 10460 3700 10414
3700 10413
TIME...MOT...LOC 0214Z 260DEG 20KT 3683 10446
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:14 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Jun 5, 6:35 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 55 min |
| Jun 5, 7:27 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 20 min |
| Jun 5, 8:12 PM MDT | Special Weather Statement | ABQ | Guadalupe | 33 min |
| Jun 5, 8:14 PM MDT | Special Weather Statement | ABQ | Colfax | 31 min |
| Jun 5, 8:27 PM MDT | Special Weather Statement | ABQ | Union | 33 min |
| Jun 5, 8:36 PM MDT | Areal Flood Advisory | ABQ | Union | 114 min |
| Jun 5, 8:40 PM MDT | Special Weather Statement | ABQ | San Miguel | 35 min |
| Jun 6, 12:50 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 40 min |
| Jun 6, 1:29 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 46 min |
| Jun 6, 2:13 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 47 min |
| Jun 6, 12:40 PM MDT | Special Weather Statement | ABQ | Colfax | 50 min |
| Jun 6, 12:54 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 66 min |
| Jun 6, 1:50 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
| Jun 6, 1:59 PM MDT | Special Weather Statement | ABQ | Colfax | 46 min |
| Jun 6, 2:25 PM MDT | Special Weather Statement | ABQ | Mora | 50 min |
| Jun 6, 2:28 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 47 min |
| Jun 6, 2:31 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| Jun 6, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Lincoln, Torrance | 50 min |
| Jun 6, 2:54 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 66 min |
| Jun 6, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 48 min |
| Jun 6, 3:16 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 44 min |
| Jun 6, 3:25 PM MDT | Special Weather Statement | ABQ | 50 min | |
| Jun 6, 3:28 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Jun 6, 3:31 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel | 119 min |
| Jun 6, 3:36 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Lincoln, Torrance | 114 min |
| Jun 6, 3:42 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| Jun 6, 3:46 PM MDT | Special Weather Statement | ABQ | De Baca | 44 min |
| Jun 6, 4:01 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 44 min |
| Jun 6, 4:08 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 52 min |
| Jun 6, 4:14 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 46 min |
| Jun 6, 4:18 PM MDT | Special Weather Statement | ABQ | De Baca | 42 min |
| Jun 6, 4:22 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Lincoln | 38 min |
| Jun 6, 4:32 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 43 min |
| Jun 6, 4:38 PM MDT | Tornado Warning | ABQ | Colfax, Union | 37 min |
| Jun 6, 4:43 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 47 min |
| Jun 6, 4:47 PM MDT | Special Weather Statement | ABQ | Harding | 43 min |
| Jun 6, 4:51 PM MDT | Special Weather Statement | ABQ | Harding | 39 min |
| Jun 6, 4:56 PM MDT | Tornado Warning | ABQ | Harding, Mora | 34 min |
| Jun 6, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 60 min |
| Jun 6, 5:01 PM MDT | Special Weather Statement | ABQ | San Miguel | 44 min |
| Jun 6, 5:02 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Quay, Roosevelt | 43 min |
| Jun 6, 5:03 PM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Quay, Roosevelt, San Miguel | 117 min |
| Jun 6, 5:06 PM MDT | Areal Flood Advisory | ABQ | De Baca, Lincoln, Quay | 114 min |
| Jun 6, 5:06 PM MDT | Special Weather Statement | ABQ | 39 min | |
| Jun 6, 5:09 PM MDT | Tornado Warning | ABQ | Curry | 36 min |
| Jun 6, 5:11 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, Quay, San Miguel, Union | 2 hr |
| Jun 6, 5:12 PM MDT | Tornado Warning | ABQ | Harding, Quay, Union | 33 min |
| Jun 6, 5:14 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 46 min |
| Jun 6, 5:16 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 39 min |
| Jun 6, 5:22 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 23 min |
| Jun 6, 5:27 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, Union | 27 min |
| Jun 6, 5:35 PM MDT | Tornado Warning | ABQ | Harding, Quay, Union | 40 min |
| Jun 6, 5:37 PM MDT | Tornado Warning | ABQ | Harding | 38 min |
| Jun 6, 5:40 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 50 min |
| Jun 6, 5:41 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 34 min |
| Jun 6, 5:42 PM MDT | Tornado Warning | ABQ | Curry | 33 min |
| Jun 6, 5:47 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 118 min |
| Jun 6, 5:50 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 55 min |
| Jun 6, 5:55 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 50 min |
| Jun 6, 5:58 PM MDT | Tornado Warning | ABQ | Curry, Roosevelt | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.